Alert archive / Kansas / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 66, NWS Dodge City, KS
NWS Dodge City, KS issued this severe thunderstorm warning at May 16, 2017, 3:26 PM CDT for Haskell County, Seward County, Kansas. It was in force for 49 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 16, 2017, 3:26 PM CDT (20:26 UTC)
- Expired
- May 16, 2017, 4:15 PM CDT
- In force
- 49 min
- Issued by
- NWS Dodge City, KS
- Area
- Storm-based polygon
- Hail
- 2.0 in
- Wind
- 60.0 mph
Counties Haskell County, KS, Seward County, KS
The radar
The Dodge City radar (KDDC), 83 km from the middle of the area, began a volume at 20:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 16, 3:30 PM CDT | HAIL 1.75 | Satanta, KS | |
| May 16, 3:32 PM CDT | HAIL 2.5 | 3 Ene Satanta, KS | VIA SOCIAL MEDIA. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 4 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 16, 2:16 PM CDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 8.4 hours before the alert went out and 89 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 93 J/kg
- Mixed-layer CIN
- -432 J/kg
- Mixed-layer LCL
- 2110 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 281 m²/s²
- 0-3 km storm-relative helicity
- 261 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
627
WUUS53 KDDC 162026
SVRDDC
KSC081-175-162115-
/O.NEW.KDDC.SV.W.0066.170516T2026Z-170516T2115Z/
BULLETIN - EAS ACTIVATION REQUESTED
Severe Thunderstorm Warning
National Weather Service Dodge City KS
326 PM CDT TUE MAY 16 2017
The National Weather Service in Dodge City has issued a
* Severe Thunderstorm Warning for...
North central Seward County in southwestern Kansas...
Haskell County in southwestern Kansas...
* Until 415 PM CDT
* At 325 PM CDT, a severe thunderstorm was located 5 miles southeast
of Satanta, moving north at 35 mph.
HAZARD...Two inch hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect
wind damage to roofs, siding, and trees.
* Locations impacted include...
Sublette, Satanta and Tice.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
A tornado watch remains in effect until 1000 PM CDT for southwestern
Kansas.
LAT...LON 3736 10074 3737 10105 3773 10107 3773 10066
TIME...MOT...LOC 2025Z 183DEG 29KT 3737 10094
HAIL...2.00IN
WIND...60MPH
$$
RBURG2 follow-up statements
109
WWUS53 KDDC 162046
SVSDDC
Severe Weather Statement
National Weather Service Dodge City KS
346 PM CDT TUE MAY 16 2017
KSC175-162055-
/O.CAN.KDDC.SV.W.0066.000000T0000Z-170516T2115Z/
Seward KS-
346 PM CDT TUE MAY 16 2017
...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL SEWARD COUNTY IS
CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
A tornado watch remains in effect until 1000 PM CDT for southwestern
Kansas.
LAT...LON 3748 10071 3748 10105 3773 10107 3773 10066
TIME...MOT...LOC 2045Z 183DEG 29KT 3754 10093
$$
KSC081-162115-
/O.CON.KDDC.SV.W.0066.000000T0000Z-170516T2115Z/
Haskell KS-
346 PM CDT TUE MAY 16 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM CDT
FOR HASKELL COUNTY...
At 345 PM CDT, a severe thunderstorm was located 5 miles northwest of
Sublette, moving north at 35 mph.
HAZARD...Two inch hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect wind
damage to roofs, siding, and trees.
Locations impacted include...
Sublette and Tice.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
A tornado watch remains in effect until 1000 PM CDT for southwestern
Kansas.
LAT...LON 3748 10071 3748 10105 3773 10107 3773 10066
TIME...MOT...LOC 2045Z 183DEG 29KT 3754 10093
HAIL...2.00IN
WIND...60MPH
$$
RBURG367
WWUS53 KDDC 162107
SVSDDC
Severe Weather Statement
National Weather Service Dodge City KS
407 PM CDT TUE MAY 16 2017
KSC081-162117-
/O.EXP.KDDC.SV.W.0066.000000T0000Z-170516T2115Z/
Haskell KS-
407 PM CDT TUE MAY 16 2017
...THE SEVERE THUNDERSTORM WARNING FOR HASKELL COUNTY WILL EXPIRE AT
415 PM CDT...
The storm which prompted the warning has moved out of the area.
Therefore the warning will be allowed to expire.
A tornado watch remains in effect until 1000 PM CDT for southwestern
Kansas.
LAT...LON 3748 10071 3748 10105 3773 10107 3773 10066
TIME...MOT...LOC 2107Z 183DEG 29KT 3772 10092
$$
RBURGWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at May 16, 12:00 PM CDT, 3 hours 26 minutes earlier.
Area forecast discussion, May 16, 12:00 PM CDT, 3 hours 26 minutes before
Area Forecast Discussion National Weather Service Dodge City KS 1200 PM CDT Tue May 16 2017 ...updated aviation... .SHORT TERM...(Today and tonight) Issued at 400 AM CDT Tue May 16 2017 Conditions continue to be very favorable for another round of thunderstorms to develop across southwest and central Kansas this afternoon and evening. These storms will include a significant risk for severe weather including very large hail, damaging winds and a few tornadoes. GOES 16 Low cloud/fog enhancement channel along with surface observations show deeper low level moisture over west Texas early this morning. Dewpoints at KLBB were in the mid 60s. This moisture is spreading rapidly northward into the Panhandle region as shown by satellite loops. The 00z NAM has a pretty good handle on the moisture field and brings mid 60s dewpoints into southwest and central Kansas today to the east of a dryline that will likely be situated near Highway 83 by mid afternoon. Model soundings show the lower levels moistening up with stratus likely overspreading the parts of the forecast area this morning. The boundary layer will be capped through the early afternoon hours but this should erode by mid afternoon with daytime heating and mid level height falls ahead of a deep shortwave trough/upper low advancing out of the southwestern U.S. Mean layer instability increases to around 2500-3000 j/kg with 0-6km bulk shear values around 45-55 knots along and ahead of the dryline. Some of the convective allowing models show thunderstorms breaking out by 1 pm but this may be a little premature. Nested NAM and HRRRX have storms breaking out by 21z along the dryline and developing/spreading rapidly northeast through the late afternoon and early evening hours. Have adjusted the grids to reflect a later start for convection and also increased pops a little bit farther west. Will continue to mention severe attributes similar to the previous shift with a mention of large hail and damaging winds along with an isolated tornado. Storms should propagate into central Kansas during the evening hours with most of the convective activity east of the forecast area by midnight. As the upper moves out over the Plains by later tonight, some deformation zone showers/thunderstorms could move out mainly through west central into central Kansas late tonight. .LONG TERM...(Wednesday through Monday) Issued at 400 AM CDT Tue May 16 2017 The upper low lifts out of the High Plains into the Midwest during the day Wednesday. Scattered showers and a few thunderstorms will linger across central Kansas in the morning but should move out rapidly with the upper low during the day. Strong mid level westerly flow will be over the area through much of the day, resulting in gusty west winds. Sunny skies and the downslope flow should yield high temperatures back into the low/mid 80s. Another upper low system will move into the central Rockies from the Pacific Northwest Wednesday night. As this occurs, surface low pressure will deepen over southeast Colorado and move into the Texas Panhandle all the while pulling low level moisture back to the north and west. A frontal boundary will also slide south across Kansas to a position from the near Wichita to Amarillo by Thursday afternoon. The GFS and ECMWF are coming into better focus with this event and show a shortwave lobe rotating through the south and southeast quadrant of the upper low Thursday afternoon and evening. Instability increases along the front which could be as far north as the Coldwater/Pratt/Medicine Lodge vicinity Thursday afternoon. Thunderstorms will be developing along and north of the front Thursday afternoon into Thursday night with scattered showers and thunderstorms possible in the upslope flow favored areas over western Kansas . With a moist airmass in place and a low level jet impinging on the front, the potential for heavy rainfall and possible flash flooding will be high over south central Kansas Thursday night. One fly in the ointment to this will be if the front is able to blow through south central Kansas into Oklahoma and taking the significant precipitation with it earlier Thursday evening. The NAM is the only model showing that scenario at this time but this will have to be watched. The upper low starts to exit the High Plains by the weekend with drier weather on tap for a few days before another upper level shortwave brings increasing chances for showers and thunderstorms to the region late Monday and Tuesday. && .AVIATION...(For the 18Z TAFS through 18Z Wednesday afternoon) Issued at 1200 PM CDT Tue May 16 2017 VFR is expected through TAF pd. Svr tsra will be possible this afternoon and evening. Highest probs at KLBL and KDDC. Activity will exit the region late tonight. SW winds 10-25 kt bcmg southerly overnight. LLWS psbl at KHYS. && .PRELIMINARY POINT TEMPS/POPS... DDC 84 54 81 51 / 50 50 10 0 GCK 85 53 80 50 / 40 20 10 0 EHA 84 52 80 51 / 20 10 0 0 LBL 88 53 82 52 / 50 30 0 0 HYS 86 57 78 51 / 50 50 20 0 P28 83 59 82 55 / 40 60 10 0 && .DDC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...Gerard LONG TERM...Gerard AVIATION...Sugden
Hazardous weather outlook, May 16, 8:13 AM CDT, 7 hours 13 minutes before
Hazardous Weather Outlook National Weather Service Dodge City KS 813 AM CDT Tue May 16 2017 KSZ030-031-043>046-061>066-074>081-084>090-171315- Trego-Ellis-Scott-Lane-Ness-Rush-Hamilton-Kearny-Finney-Hodgeman- Pawnee-Stafford-Stanton-Grant-Haskell-Gray-Ford-Edwards-Kiowa- Pratt-Morton-Stevens-Seward-Meade-Clark-Comanche-Barber- 813 AM CDT Tue May 16 2017 /713 AM MDT Tue May 16 2017/ This hazardous weather outlook is for portions of central...south central...southwest and west central Kansas. .DAY ONE...Today and tonight. Day 1 Discussion ---------------- Large hail, strong winds, heavy rain, and tornadoes will be possible this afternoon and evening. Pay attention to the weather and take action if needed! Day 1 Hazards ------------- * Tornado: Elevated risk * Hail: Significant risk * Thunderstorm wind damage: Significant risk * Flooding: Limited risk * Lightning: Elevated risk * Non-thunderstorm wind: Limited risk * Fire weather: Limited risk .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Days 2-7 Discussion ------------------- Severe thunderstorms could be possible on Thursday. Days 2-7 Hazards ---------------- * Wednesday - Lightning: Limited risk - Non thunderstorm wind: Limited risk - Fire weather: Limited risk * Thursday - Flooding: Limited risk - Lightning: Significant risk - Severe thunderstorm: Elevated risk * Friday - Lightning: Limited risk * Saturday - Lightning: Limited risk * Sunday - Lightning: Limited risk * Monday - Lightning: Limited risk .SPOTTER INFORMATION STATEMENT... Spotter activation will likely be needed this afternoon and tonight. && For more details visit our webpage http://weather.gov/ddc/ehwo
In the hours before
Local storm report, May 16, 12:00 PM CDT, 3 hours 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
1200 PM CDT TUE MAY 16 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0102 AM NON-TSTM WND GST 2 WSW TOULON 38.85N 99.27W
05/16/2017 M66 MPH ELLIS KS AWOS
AWOS STATION HYS, HAYS REGIONAL AIRPORT AWOS
SITE. WINDS DUE TO HEAT BURST.
&&
RBLocal storm report, May 16, 12:40 PM CDT, 2 hours 46 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE DODGE CITY KS
1240 PM CDT TUE MAY 16 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0130 AM TSTM WND DMG OTIS 38.54N 99.05W
05/16/2017 RUSH KS PUBLIC
LARGE TREE LIMBS REPORTED DOWN IN OTIS.
WINDS DUE TO HEAT BURST EVENT. REPORT
RECEIVED VIA SOCIAL MEDIA.
0102 AM NON-TSTM WND GST 2 WSW TOULON 38.85N 99.27W
05/16/2017 M66 MPH ELLIS KS AWOS
AWOS STATION HYS, HAYS REGIONAL AIRPORT AWOS
SITE. WINDS DUE TO HEAT BURST.
1035 PM HAIL HAYNE 37.10N 100.80W
05/15/2017 E1.00 INCH SEWARD KS TRAINED SPOTTER
1014 PM HAIL LIBERAL 37.05N 100.94W
05/15/2017 E1.00 INCH SEWARD KS PUBLIC
VIA SOCIAL MEDIA. NUMEROUS REPORTS OF
QUARTER SIZED HAIL.
1008 PM HAIL 4 SW LIBERAL 37.00N 100.99W
05/15/2017 E1.50 INCH SEWARD KS PUBLIC
VIA SOCIAL MEDIA.
0914 PM TSTM WND GST 1 E SCOTT CITY 38.48N 100.88W
05/15/2017 M60 MPH SCOTT KS AWOS
0914 PM TSTM WND GST 2 E SCOTT CITY 38.48N 100.88W
05/15/2017 M60 MPH SCOTT KS AWOS
0854 PM TSTM WND GST 4 NW PIERCEVILLE 37.93N 100.72W
05/15/2017 M63 MPH FINNEY KS ASOS
0854 PM TSTM WND GST 4 NW PIERCEVILLE 37.93N 100.72W
05/15/2017 M63 MPH FINNEY KS ASOS
0818 PM TSTM WND GST 3 WSW SCOTT STATE LAKE 38.67N 100.97W
05/15/2017 E60 MPH SCOTT KS PUBLIC
DELAYED REPORT. REPORTS OF A MICROBURST JUST
WEST OF LAKE SCOTT.
0814 PM HAIL 9 WSW SCOTT STATE LAKE 38.63N 101.07W
05/15/2017 E2.50 INCH SCOTT KS PUBLIC
0755 PM TSTM WND GST 1 WSW HUGOTON 37.17N 101.37W
05/15/2017 M61 MPH STEVENS KS AWOS
0730 PM HAIL LAKIN 37.94N 101.26W
05/15/2017 E1.50 INCH KEARNY KS BROADCAST MEDIA
0729 PM HAIL 3 W LAKIN 37.94N 101.31W
05/15/2017 E1.00 INCH KEARNY KS PUBLIC
0659 PM HAIL 1 W ULYSSES 37.58N 101.38W
05/15/2017 E1.50 INCH GRANT KS EMERGENCY MNGR
REPORTS OF HALF DOLLAR TO PING PONG SIZED
HAIL.
0654 PM HAIL 4 ESE BIG BOW 37.54N 101.49W
05/15/2017 E1.50 INCH GRANT KS PUBLIC
0654 PM TSTM WND GST 4 ESE BIG BOW 37.54N 101.49W
05/15/2017 E60 MPH GRANT KS PUBLIC
0652 PM HAIL 3 SSE BIG BOW 37.52N 101.54W
05/15/2017 E1.00 INCH STANTON KS PUBLIC
0638 PM HAIL 11 ENE RICHFIELD 37.32N 101.59W
05/15/2017 E1.50 INCH MORTON KS PUBLIC
&&Local storm report, May 16, 3:17 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
317 PM CDT TUE MAY 16 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0311 PM HAIL 6 NNW THE HAGGARD ELEVA 37.71N 100.35W
05/16/2017 E1.00 INCH GRAY KS EMERGENCY MNGR
&&
GTThe office that day
Everything else NWS Dodge City, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 15, 7:07 PM CDT | Severe Thunderstorm Warning | DDC | Grant, Hamilton, Kearny, Stanton | 53 min |
| May 15, 7:11 PM CDT | Severe Thunderstorm Warning | DDC | Morton, Stevens | 49 min |
| May 15, 7:52 PM CDT | Special Weather Statement | DDC | Grant, Morton, Stanton, Stevens | 53 min |
| May 15, 8:01 PM CDT | Severe Thunderstorm Warning | DDC | Scott | 44 min |
| May 15, 8:12 PM CDT | Special Weather Statement | DDC | Haskell, Seward | 48 min |
| May 15, 8:21 PM CDT | Special Weather Statement | DDC | Kearny | 54 min |
| May 15, 8:44 PM CDT | Special Weather Statement | DDC | Meade | 61 min |
| May 15, 8:47 PM CDT | Special Weather Statement | DDC | Grant, Morton, Stevens | 58 min |
| May 15, 8:59 PM CDT | Special Weather Statement | DDC | Finney, Gray | 61 min |
| May 15, 9:10 PM CDT | Special Weather Statement | DDC | Ford | 50 min |
| May 15, 9:40 PM CDT | Severe Thunderstorm Warning | DDC | Grant, Haskell, Seward, Stevens | 53 min |
| May 15, 9:51 PM CDT | Special Weather Statement | DDC | Clark, Finney, Ford, Gray, Haskell, Hodgeman and 1 more | 54 min |
| May 15, 10:13 PM CDT | Severe Thunderstorm Warning | DDC | Meade, Seward | 47 min |
| May 15, 10:44 PM CDT | Severe Thunderstorm Warning | DDC | Meade, Seward | 46 min |
| May 15, 10:52 PM CDT | Special Weather Statement | DDC | Clark, Comanche, Edwards, Ford, Gray, Hodgeman and 2 more | 53 min |
| May 15, 11:03 PM CDT | Special Weather Statement | DDC | Haskell | 42 min |
| May 15, 11:25 PM CDT | Severe Thunderstorm Warning | DDC | Clark, Ford, Gray, Meade | 35 min |
| May 15, 11:53 PM CDT | Special Weather Statement | DDC | Ford | 67 min |
| May 16, 2:42 PM CDT | Severe Thunderstorm Warning | DDC | Meade, Seward, Stevens | 63 min |
| May 16, 2:49 PM CDT | Severe Thunderstorm Warning | DDC | Ford, Gray, Meade | 56 min |
| May 16, 3:22 PM CDT | Severe Thunderstorm Warning | DDC | Ford, Gray | 53 min |
| May 16, 3:32 PM CDT | Tornado Warning | DDC | Clark, Meade | 24 min |
| May 16, 3:42 PM CDT | Severe Thunderstorm Warning | DDC | Finney, Ford, Gray, Hodgeman | 34 min |
| May 16, 3:44 PM CDT | Severe Thunderstorm Warning | DDC | Clark, Meade | 13 min |
| May 16, 3:54 PM CDT | Severe Thunderstorm Warning | DDC | Lane, Ness | 51 min |
| May 16, 3:55 PM CDT | Severe Thunderstorm Warning | DDC | Clark, Meade | 50 min |
| May 16, 4:06 PM CDT | Severe Thunderstorm Warning | DDC | Finney | 54 min |
| May 16, 4:10 PM CDT | Severe Thunderstorm Warning | DDC | Clark, Ford, Gray, Meade | 50 min |
| May 16, 4:18 PM CDT | Severe Thunderstorm Warning | DDC | Trego | 57 min |
| May 16, 4:24 PM CDT | Severe Thunderstorm Warning | DDC | Edwards, Ford, Hodgeman, Kiowa | 25 min |
| May 16, 4:32 PM CDT | Severe Thunderstorm Warning | DDC | Ellis | 51 min |
| May 16, 4:36 PM CDT | Severe Thunderstorm Warning | DDC | Clark, Meade | 37 min |
| May 16, 4:40 PM CDT | Severe Thunderstorm Warning | DDC | Meade | 50 min |
| May 16, 4:40 PM CDT | Severe Thunderstorm Warning | DDC | Lane, Ness | 50 min |
| May 16, 4:48 PM CDT | Severe Thunderstorm Warning | DDC | Edwards, Ford, Hodgeman, Kiowa | 36 min |
| May 16, 4:53 PM CDT | Severe Thunderstorm Warning | DDC | Finney, Lane, Scott | 52 min |
| May 16, 4:59 PM CDT | Severe Thunderstorm Warning | DDC | Ellis, Trego | 46 min |
| May 16, 5:08 PM CDT | Severe Thunderstorm Warning | DDC | Edwards, Hodgeman, Ness, Pawnee, Rush | 52 min |
| May 16, 5:09 PM CDT | Tornado Warning | DDC | Clark, Meade | 36 min |
| May 16, 5:26 PM CDT | Severe Thunderstorm Warning | DDC | Meade, Seward | 49 min |
| May 16, 5:29 PM CDT | Severe Thunderstorm Warning | DDC | Clark, Ford | 22 min |
| May 16, 5:39 PM CDT | Severe Thunderstorm Warning | DDC | Ellis, Trego | 40 min |
| May 16, 5:41 PM CDT | Flash Flood Warning | DDC | Clark, Ford, Meade | 6 hr |
| May 16, 5:41 PM CDT | Tornado Warning | DDC | Clark, Ford, Meade | 34 min |
| May 16, 5:47 PM CDT | Severe Thunderstorm Warning | DDC | Gray, Haskell, Meade, Seward | 30 min |
| May 16, 5:47 PM CDT | Severe Thunderstorm Warning | DDC | Ellis, Rush | 33 min |
| May 16, 6:06 PM CDT | Severe Thunderstorm Warning | DDC | Clark, Ford, Kiowa | 35 min |
| May 16, 6:11 PM CDT | Severe Thunderstorm Warning | DDC | Finney, Gray, Haskell | 29 min |
| May 16, 6:29 PM CDT | Tornado Warning | DDC | Edwards, Ford, Kiowa | 46 min |
| May 16, 6:45 PM CDT | Severe Thunderstorm Warning | DDC | Finney, Gray, Lane, Scott | 21 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.